MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER OPTION HD 36MM; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER OPTION HD 36MM; HIP PROSTHESIS
Catalog Number 650-1057
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: g7 neu +5mm arcomxl lnr 36mm g; item# 110017187; lot# 6279288.G7 pps ltd acet shell 60g; item# 010000667; lot# 6278180.Tprlc 133 t1 pps ho 18x156mm; item# 51-104180; lot# 6360476.Cer option type 1 tpr sleve +6; item# 650-1068; lot# 2953805.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported by legal that a patient had an initial left total hip arthroplasty.The patient had been doing well for 6 years but presented with sudden squeaking in the hip after an active day.X-ray and ct showed evidence of a dissociated poly insert.The patient returned to surgery 6 years and 2 months post the initial operation.During which, a pseudocapsule was debrided from the joint which revealed a dislodged poly liner and a dark stripe wear on the ceramic head.The head was removed from the taper sleeve, but the sleeve was cold welded to the femoral component and could not be removed.When the liner was removed from the cup, it was identified that the poly locking ring had sheared off the poly and was still present in the locking groove of the acetabular component.The initial stem and cup remained intact.No intra-op complications were identified.Attempts have been made and no further information has been provided at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.Visual examination of the provided pictures identified the ceramic head and liner in a bag.The ceramic head appears to contain a significant amount marking visually consistent with metal transfer which indicates that the head has been in contact with metal.Review of the device history records identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.The patient experienced sudden squeaking in the hip after 6 years.A revision was performed, where a pseudocapsule was debrided.A dark wear stripe was noted to the ceramic head and the polyethylene ring had sheared off the poly and was still present in the locking groove of the acetabular component.The head and liner were explanted and replaced.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BIOLOX DELTA CER OPTION HD 36MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22493228
Report Number3002806535-2025-00265
Device Sequence Number14511777
Product Code LZO
UDI-Device Identifier00880304521957
UDI-Public(01)00880304521957(17)280929(10)2960379
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-1057
Device Lot Number2960379
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale